Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Extending a disk to a sphere


Author: Joseph M. Martin
Journal: Trans. Amer. Math. Soc. 109 (1963), 385-399
MSC: Primary 54.78
DOI: https://doi.org/10.1090/S0002-9947-1963-0158381-4
MathSciNet review: 0158381
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] J. W. Alexander, An example of a simply connected surface bounding a region which is not simply connected, Proc. Nat. Acad. Sci. U.S.A. 10 (1924), 8-10.
  • [2] R. J. Bean, On subsets of a disk which contain all the wild points of the disk, Abstract 587-31, Notices Amer. Math. Soc. 8 (1961), 577.
  • [3] R. H. Bing, A wild surface each of whose arcs is tame, Duke Math. J. 28 (1961), 1-15. MR 0123302 (23:A630)
  • [4] -, Approximating surfaces with polyhedral ones, Ann. of Math. (2) 65 (1957), 456-483. MR 0087090 (19:300f)
  • [5] -, Each disk in each $ 3$-manifold is pierced by a tame arc, Abstract 559-114, Notices Amer. Math. Soc. 6 (1959), 510.
  • [6] -, Locally tame sets are tame, Ann. of Math. (2) 59 (1954), 145-158. MR 0061377 (15:816d)
  • [7] R. H. Fox, and E. Artin, Some wild cells and spheres in three-dimensional space, Ann. of Math. (2) 49 (1948), 979-990. MR 0027512 (10:317g)
  • [8] D. Gillman, Note concerning a wild sphere of Bing, Abstract 584-1, Notices Amer. Math. Soc. 8 (1961), 496.
  • [9] O. G. Harrold, H. C. Griffith and E. E. Posey, A characterization of tame curves in $ 3$-space, Trans. Amer. Math. Soc. 79 (1955), 12-34. MR 0091457 (19:972c)
  • [10] C. D. Papakyriakopoulos, On Dehn's lemma and the asphericity of knots, Ann. of Math. (2) 66 (1957), 1-26. MR 0090053 (19:761a)
  • [11] H. Schubert, Knoten und Vollring, Acta Math. 90 (1953), 132-286. MR 0072482 (17:291d)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1963-0158381-4
Article copyright: © Copyright 1963 American Mathematical Society

American Mathematical Society